MAUDE Adverse Event Report: COVIDIEN SURGICAL V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCL0426
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: vlocl0426, vlocl0426 v-loc* 180 0 grn 45cm gs25x12 - (lot#: a4h1507vy); vlocl0426, vlocl0426 v-loc* 180 0 grn 45cm gs25x12 - (lot#: a4h1507vy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic adenomyosis lesion excision, while suturing the uterine incision, the needle of the two sutures were bent.The thread of the third suture broke approximately after five stitch.A new suture was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the visual inspection of the opened sample noted one partial suture and one needle.Needle was received bent at the tip.Upon microscopic inspection, instrument marks were observed near the bend site.The needle was attached to the suture.The suture was returned broken in the barbed section with the loop end missing.The suture length was measured with a metal yard stick, calibration asset: nh02505 and was determined the length to be 6 inches.The original suture length according to the product description was 18 inches.It was reported that the needle was bent.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the needle is grasped near the swaged end or the tip and could cause bends, breaks, or damage the connection between the needle and suture.It was also reported that the suture broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: during employment of the device, care should be taken to avoid damage to the surgical needles from handling.Grasp the needle in an area one-third to one half of the distance from the attachment end to the needle point.Grasping near the point could result in damage to the functional integrity or fracture the needle.Grasping at the attachment area could cause breakage of the needle barrel or the absorbable thread in the attachment area.Reshaping needles may result in decreased resistance to bending and breaking.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24343724
Report Number1219930-2026-00936
Device Sequence Number18497623
Product Code GAM
UDI-Device Identifier10884521131071
UDI-Public(01)10884521131071(17)270630(10)A4G2137VY(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCL0426
Device Catalogue NumberVLOCL0426
Device Lot NumberA4G2137VY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale